MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Mitral Valve Stenosis (1965)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.E1 phone number: (b)(6).
 
Event or Problem Description
Per report received from puerto rico- edwards received notification of a pascal precision ace in mitral position where around seven months after the procedure, the patient developed mitral stenosis with symptoms.The implant was removed, and the mitral valve was replaced with bioprosthetic valve.
 
Event or Problem Description
Additional information received stated that patient's ef was reduced and had a global dilatated heart.The grade of regurgitation after the index procedure was trace.Final gradient at the end of the procedure was 2.The patient had fatigue as the symptom.Also, clarification received stated that the device used was p10 instead of the ace that was mentioned previously.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, d4, g3, g6, h2, h4, h6 and h11.Additional h6 type of investigation codes: 'analysis of images' and 'labelling review.' the complaint for increased gradient was confirmed with empirical evidence based on the reported event, communication with clinical specialist and historical data.There are multiple patient and procedural factors that alone or in combination can cause or contribute to mitral/tricuspid stenosis.The pascal implant is deployed and secured to the leaflets of the valve, acting as a filler in the regurgitant orifice; this causes a reduction of the mitral valve orifice and may increase transvalvular gradients.In this case, the gradient increased more than expected, and there was no allegation or indication that a device malfunction contributed to this adverse event.No manufacturing non-conformities were identified from the investigation.The device history record review was completed.While this device was flagged with an ncr, no nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.As per the clinical specialist, reduced ejection fraction and dilated cardiomyopathy were identified seven months post-procedure.Investigation results suggest patient conditions (chf- congestive heart failure) and procedural factors (mv area and high gradients could be related to underlying af) may have contributed to the adverse event.The root cause is not likely to be related to the pascal device.However, a definite root cause is unable to be determined.Per the instructions for use (ifu), valve stenosis is a known potential adverse event which has been identified as a possible complication of the pascal implant procedure.There are multiple patient and procedural factors that alone or in combination can cause or contribute to mitral/tricuspid stenosis.The pascal implant is deployed and secured to the leaflets of the valve, acting as a filler in the regurgitant orifice; this causes a reduction of the mitral valve orifice and may increase transvalvular gradients.Suboptimal trajectory and improper positioning prior to deployment, and suboptimal imaging views of the pascal device in both the tricuspid and mitral space can contribute to increased gradients.The pascal training manuals instruct the operator on proper positioning and deployment of the device, including all procedural and anatomical considerations.Physicians are extensively trained by edwards before they are qualified to use the pascal system.Training includes patient screening, device preparation, approach, deployment, imaging, procedure-specific training manuals, and proctored procedures.The correct alignment and positioning of the device at the point of deployment is emphasized as a key factor to the placement and fixation of the device.Operators are also instructed to use fluoroscopy in conjunction with echocardiography for optimal visualization during positioning and deployment and to monitor pressure gradients after deployment of the device.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21923006
Report Number2015691-2025-03342
Device Sequence Number8821850
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)240814
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model Number20000ISA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale